Enbrel: Hi all, just wondering if anyone has had a skin... - NRAS

NRAS
26,245 members30,094 posts

Enbrel

Hi all, just wondering if anyone has had a skin reaction to Enbrel, I was on benapali for three months with no benefit so they put me on Enbrel, only used for 2 weeks and my legs have a massive red patch which burns and itches 😢, could post a pic, just wondering if anyone else has had this 🙁

12 Replies
oldestnewest

Could be a reaction I would give my rheumy team a ring to say what they say or your GP

2 likes
Reply

Hi,

Yes, I have had this before, so what I do with my injections that are stored in the fridge, I take them out and leave them for about an hour before I Inject, I must say this helped me, I didn't get that red, itchy, and lumpy in the injection site, try that, hope that it works for you,

X

2 likes
Reply

Hi, yes I would get this on my tummy where I injected the only way I could describe it was like a burn mark, it is quite common I believe but I never really got a definite answer to it from the hospital. I think I use put some sudocreme on it. Always worth checking with the professionals though! 😊

2 likes
Reply

Yes, I had this at first but over the weeks, it got less and less and eventually it stopped.

Clemmie

1 like
Reply

I had this site reaction from enbrel and humira but am ok with abatacept. I also get it from several other injections, notably the one they give as a blood thinner if you're an in patient. The theory has been that I'm allergic to an additive in the formula.

1 like
Reply

Hi!

Yes. I did for the first few weeks..

I think I stopped using the little alcohol swobs, and it stopped. I just made sure I had cleaned skin another way.. Not sure if I this stopped it, or if my skin just got used to injections.

Have you tried antihistamines too?

Jo xx

1 like
Reply

I have been very lucky I was on Enbrel from 2009 until last year when I was asked if I would consider switching to Benepali with it being cheaper. I was put under no pressure and was assured that if for a minute I felt Benepali was not as effective I could switch back immediately but I have been fine. I am fortunate never to have had any reactions though I religiously rotate my injection sites so I am only injecting each site once every 4 weeks. Like Pinklamb I get my injection out of the fridge an hour before injecting. I hope things improve for you as I have had great benefit from both Enbrel and Benepali.

1 like
Reply

Hi

Iv been on Enbrel for 3 years, has worked great for me. I sometimes get little redness, little bleed and bruising. Sometimes I find that’s caused from pushing down to hard into my skin. I agree, take it out the fridge for about an hour. I also use a numbing cream called emla that really helps.

Feel free to ask any more questions.

Good luck

Dezie 🙏🏽

1 like
Reply

Thanks everyone, I was wondering myself about the alcohol wipes, I make sure I take it out of the fridge an hour before so don’t think it’s that, I have always used an injection and been fine, I’m wondering if I’m pushing the pen injection down to hard, will try again tomorrow and then speak the rheumatoid nurse again, thanks everyone that answered 😊

Reply

How long does the burning and itching last for? Does it happen when your doing the injection or after? I tried the benepali but didn’t get on well with that, it was really stinging me. The company that make it said it could be that I’m more sensitive to some of ingredients. I have no problem with the Enbrel apart from I was pressing down to hard!!

Dezie

Reply

Hi, i used to get a site reaction too in the early days. I stopped using the alcohol wipes, I do the injection after a shower.

I did use to take an anti histamine too.

I don’t get the reaction anymore.

Thanks Claire

Reply

Hi, I have been on Embrel for two years and had the same reaction for the first few months. I had a rash the size of a dinner plate and it was hot 🥵. However it did get less and less each time I used it and now I don’t have a reaction at all. I recommend antihistamine cream as this got rid of it quickly but maybe check with you Dr or pharmacist first. So hopefully you will not have to put up with that for much longer. They Embrel has given me my life back so it may do the same for you. x

1 like
Reply

You may also like...